Posted by: Sammy | 2011-07-01

anti anxiety meds for sleep

Dear Doc,
I have a job from hell which is causing me a lot of anxiety and lately I have been feeling very depressed. My GP put me on cipralex 10mg in the morning as well as stresam 50mg 1 morning and one evening. I have been using lexotan one at night (3mg) just to get myself to fall asleep at night. It stopped working long ago and I refused to increase the dosage as I know benzos are habit forming drugs. I however continued using the 3mg at night, eventually falling asleep but should I not take it I would lie awake all night. Now what do I do? Leave the lexotan and take only what my doc prescribed or taper off perhaps half a lexotan with the stresam at night for now? Do you recommend something like aterax rather at night (used it before and worked wonders for falling asleep). I really am confused. Drink antidep and stresam in the morning (fine with that) but what do I take to fall asleep at night? Will stresam alone help me sleep?I should be free of the hellish job after completing further studies, which will certainly open doors for me,but for now I need to cope. Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

Deiar Sammy,

It probably is your job causing your problems. However, the anxiety is the immediate cause. Talk to your GP about increasing the Cipralex - 10 mg is a very low dose. If that has not helped within 10-14 days, your best bet would be to get help from a psychologist. It is not a good idea to adjust medications without professional help.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.